Laser Peel Turned a Dark Spot into an Indented Red Spot

I had a dark spot due to sun damage on my cheek. i...

I had a dark spot due to sun damage on my cheek. i am asian so i am prone to get dark spots the laser specialist said. i had the treatment and i ended up having a scab for 3 weeks. in the end the spot turned red and now has a slight indent. it makes me so sad because before that i had almost flawless skin. now i have to wear makeup everyday. she is going to try ipl next but is making me still pay. my fiance says she shouldnt pay and is wondering if she should pay for my dermatologist to fix it. what should i do? please help me thank you

Was this review helpful?

Comments (1)

Hello, Without knowing what type of laser was used, then what I am saying is merely a guess. You obviously had a laser of too high intensity (energy) for your first treatment. If this was IPL and not laser, then you are a fitzpatrick type of at least 4 I would think, and there should have been a special colored lens placed on the wand of the lase for your darker skin to avoid burning you. The sad fact is many laser techs are not medically knowledgeable. As a nurse, and laser safety officer, I am and I know how to "go slow and low" when it comes to IPL or laser energy settings. it sounds as though you have a scar, which IPL will do little for, Let the scar heal. It will take at least 6 months to begin to fade well, I think. I doubt IPL will help, as this is not a vascular lesion, this is an injury to your skin that is pink and healing. My suggestion is to leave it alone, or you may make things worse. Do not pay for IPL. As for getting your money back, it is unlikely especially if you signed a disclaimer stating that the risks were burning and scabbing, etc. Please just give this time to heal. 6 months may seem like a long time, but once it is though you will hopefully have your complexion mostly back to normal naturally. Don't try to "quick fix" this with another treatment or you may further damage your already damaged, healing skin.
  • Reply